Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 7, 2013, 5:47 PM CDT for Cimarron County, Oklahoma. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2013, 5:47 PM CDT (22:47 UTC)
- Expired
- Aug 7, 2013, 6:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 178 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:50 PM CDT | TSTM WND GST 63 | 3 Sse Boise City, OK | |
| Aug 7, 6:04 PM CDT | HAIL 1.75 | 7 W Keyes, OK | |
| Aug 7, 6:15 PM CDT | HAIL 1.75 | Keyes, OK | |
| Aug 7, 6:29 PM CDT | HAIL 1.75 | Keyes, OK | |
| Aug 7, 6:30 PM CDT | HAIL 2.75 | Keyes, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 5:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
534 WUUS54 KAMA 072247 SVRAMA OKC025-072345- /O.NEW.KAMA.SV.W.0151.130807T2247Z-130807T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 547 PM CDT WED AUG 7 2013 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA... * UNTIL 645 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF BOISE CITY...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BOISE CITY... KEYES... GRIGGS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3694 10207 3654 10208 3657 10253 3687 10254 TIME...MOT...LOC 2247Z 267DEG 9KT 3679 10242 $$ SCHNEIDER
3 follow-up statements
757 WWUS54 KAMA 072305 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 605 PM CDT WED AUG 7 2013 OKC025-072345- /O.CON.KAMA.SV.W.0151.000000T0000Z-130807T2345Z/ CIMARRON OK- 605 PM CDT WED AUG 7 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN CIMARRON COUNTY UNTIL 645 PM CDT... AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF KEYES...OR 8 MILES NORTHEAST OF BOISE CITY... MOVING EAST AT 10 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... KEYES... GRIGGS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3659 10252 3688 10248 3694 10207 3654 10208 TIME...MOT...LOC 2305Z 269DEG 11KT 3678 10236 $$ SCHNEIDER
657 WWUS54 KAMA 072318 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 618 PM CDT WED AUG 7 2013 OKC025-072345- /O.CON.KAMA.SV.W.0151.000000T0000Z-130807T2345Z/ CIMARRON OK- 618 PM CDT WED AUG 7 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN CIMARRON COUNTY UNTIL 645 PM CDT... AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF KEYES...OR 13 MILES EAST OF BOISE CITY...MOVING EAST AT 15 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... KEYES... GRIGGS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3659 10242 3689 10243 3694 10207 3654 10208 TIME...MOT...LOC 2319Z 269DEG 11KT 3680 10228 $$ SCHNEIDER
626 WWUS54 KAMA 072331 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 631 PM CDT WED AUG 7 2013 OKC025-072345- /O.CON.KAMA.SV.W.0151.000000T0000Z-130807T2345Z/ CIMARRON OK- 631 PM CDT WED AUG 7 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN CIMARRON COUNTY UNTIL 645 PM CDT... AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEYES...OR 15 MILES EAST OF BOISE CITY...MOVING EAST AT 15 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... KEYES... GRIGGS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3661 10235 3690 10237 3694 10207 3654 10208 TIME...MOT...LOC 2331Z 269DEG 11KT 3680 10223 $$ SCHNEIDER/
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:54 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 7, 2:54 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 254 PM CDT WED AUG 7 2013 .DISCUSSION... INSTABILITY...SURFACE BOUNDARIES AND UPPER LEVEL SUPPORT WILL ALL HELP TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE PANHANDLES TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH STRONG GUSTY WINDS AND HAIL THE MAIN THREATS. HEAVY RAIN MAY ALSO CAUSE SOME FLOODING ISSUES...BUT THE STORMS WILL BE MOVING A LITTLE FASTER THAN THE LAST COUPLE OF DAYS. SEVERAL SURFACE BOUNDARIES WILL LIKELY HELP CONVECTION TO FIRE AGAIN THURSDAY BEFORE THE COLD FRONT MOVES SOUTH. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION AS AN UPPER LEVEL SHORT WAVE TROUGH MOVES ACROSS THE AREA AND COMBINES WITH THE MOISTURE...INSTABILITY AND SURFACE BOUNDARIES. THE FLOW ALOFT SHOULD STILL BE STRONG ENOUGH FRIDAY AND SATURDAY TO PULL MOUNTAIN CONVECTION THIS WAY. OTHERWISE...ANY LEFTOVER OUTFLOW BOUNDARIES WILL LIKELY FIRE CONVECTION AS WELL. SUNDAY MAY BE A DOWN DAY FOR CONVECTION AS THE UPPER HIGH SHIFTS WEST OVER WEST TEXAS FOR A DAY...SO WILL LEAVE THIS DAY DRY. THE UPPER HIGH MOVES BACK OVER THE SOUTHERN ROCKIES BY MONDAY WHICH WILL PUT THE PANHANDLES IN NORTHWEST FLOW. THIS FLOW WILL AGAIN BRING SHOWERS AND THUNDERSTORMS BACK INTO THE REGION. MODELS DO NOT AGREE ON THE MOVEMENT OF THE COLD FRONT OVER THE NEXT DAY TO DAY AND A HALF. FOR NOW HAVE GONE WITH THE GFS AS IT SEEMS TO HANDLE CURRENT SITUATION THE BEST. && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS WEEKEND GIVEN THE RAIN CHANCES AND THE FACT THAT LOWEST RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 90 63 84 62 / 50 20 20 20 20 BEAVER OK 70 85 65 83 63 / 70 40 40 20 20 BOISE CITY OK 64 85 60 78 60 / 70 40 30 20 20 BORGER TX 69 92 67 86 66 / 50 20 30 20 20 BOYS RANCH TX 68 94 66 86 64 / 50 20 30 20 20 CANYON TX 67 92 65 86 63 / 40 20 20 20 20 CLARENDON TX 70 96 67 86 65 / 40 20 20 20 20 DALHART TX 64 87 62 81 60 / 60 30 30 20 20 GUYMON OK 67 86 65 81 61 / 70 40 30 20 20 HEREFORD TX 65 92 64 85 62 / 40 20 20 20 20 LIPSCOMB TX 70 90 66 82 63 / 60 30 30 20 20 PAMPA TX 67 90 64 81 63 / 50 20 20 20 20 SHAMROCK TX 69 96 69 88 64 / 50 20 20 20 20 WELLINGTON TX 70 101 70 91 67 / 50 20 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/15
Hazardous weather outlook, Aug 7, 3:35 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 335 PM CDT WED AUG 7 2013 OKZ001>003-TXZ001>020-081100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 335 PM CDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THURSDAY THROUGH SATURDAY AND AGAIN MONDAY AND TUESDAY. A FEW STORMS MAY BE SEVERE DURING THIS TIME PERIOD...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TONIGHT. GOEHRING
In the hours before
Special weather statement, Aug 7, 4:36 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
436 PM CDT WED AUG 7 2013
TXZ006-011-072230-
HARTLEY TX-OLDHAM TX-
436 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM AND
SOUTHWESTERN HARTLEY COUNTIES UNTIL 530 PM CDT...
AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTH OF GLENRIO...OR 16 MILES SOUTHEAST
OF NARA VISA...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN OLDHAM COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3549 10305 3573 10294 3561 10264 3528 10291
3534 10305
TIME...MOT...LOC 2136Z 207DEG 10KT 3540 10296
SCHNEIDERSpecial weather statement, Aug 7, 4:46 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 446 PM CDT WED AUG 7 2013 OKZ001-072245- CIMARRON OK- 446 PM CDT WED AUG 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 545 PM CDT... AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES WEST OF BOISE CITY...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BOISE CITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3700 10234 3664 10249 3668 10271 3700 10268 TIME...MOT...LOC 2146Z 192DEG 9KT 3675 10258 SCHNEIDER/
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:02 PM CDT | Special Weather Statement | AMA | Beaver | 58 min |
| Aug 6, 7:12 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 63 min |
| Aug 6, 7:41 PM CDT | Special Weather Statement | AMA | Texas | 64 min |
| Aug 6, 7:56 PM CDT | Special Weather Statement | AMA | Beaver | 64 min |
| Aug 7, 4:46 PM CDT | Special Weather Statement | AMA | Cimarron | 59 min |
| Aug 7, 4:56 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 64 min |
| Aug 7, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 63 min |
| Aug 7, 6:35 PM CDT | Special Weather Statement | AMA | Texas | 25 min |
| Aug 7, 6:39 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 66 min |
| Aug 7, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.